Oral Health

Question
Posted by: Hendrik | 2010/03/21

Q.

Wisdom Teeth

I had both my left hand side wisdom teeth removed 20 days ago. The teeth were extracted in the dentist chair while I was awake but I received 2 injections. It was quite a wrestle to get them out as the one was chipped. Before the removal I had no pain, just bad breath.
After extraction I developed dry sockets and from day 5 received further treatment from the denstist. Every few days he inserts a bandage(small medical stripe around 3-4cm x 0,5cm) in the wounds. For the last week he only inserted in the lower wound.
I still have considerable pain and take about 6 x ibprofin 400mg per day.
Is this normal after 20 days to have this much pain?
When could I expect to stop using pain pills?
My left hand side of the jaw also feels stiff? Is this because I dont chew on this side since the extraction?

Expert's Reply

A.

Oral health expert

severe pain after 3 weeks is not the norm. Stifness of the jaw is common after such a procedure. Ask your dentist when to discontinue any meds

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Dental expert | 2010/03/21

severe pain after 3 weeks is not the norm. Stifness of the jaw is common after such a procedure. Ask your dentist when to discontinue any meds

Reply to Dental expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.